Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 62, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 15, 2019, 9:46 PM CDT for Clay County, Iowa. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2019, 9:46 PM CDT (02:46 UTC)
- Expired
- Apr 5, 2019, 9:46 PM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Willow Creek (North Central IA) near Cornell (CWCI4).
- Action stage
- 88 ft
- Minor stage
- 90 ft
- Moderate stage
- 94 ft
- Major stage
- 96 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:46 PM CDT, 3 hours earlier.
Area forecast discussion, Mar 15, 6:46 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Sioux Falls SD 646 PM CDT Fri Mar 15 2019 .SHORT TERM...(This evening through Saturday) Issued at 335 PM CDT Fri Mar 15 2019 Fairly quiet night ahead with increasing clouds as another weak shortwave begins to drop through the Northern Plains. Winds do become very light overnight, and with the near surface moisture there could be a risk of fog, though with skies become increasingly cloudy think fog will be kept at bay. Low temperatures will range from the mid teens to lower 20s. The aforementioned shortwave slides across the region on Saturday. The moisture with this system looks a little deeper than previous model runs, so increased pops a bit. Even so, still looking at low QPF, with just a dusting of snow from east central SD, southwestern MN and the IA Great Lakes area, mainly during the early part of the day. Highs will be similar to today - mainly in the 30s, nearing 40 around Sioux City. .LONG TERM...(Saturday night through Friday) Issued at 335 PM CDT Fri Mar 15 2019 Still looking like a mainly dry period for next week. The best chance of precipitation may come on Tuesday with most models showing another shortwave dropping southward on a northwesterly upper level flow. At this point however, the better chance would remain to the east of our CWA. If this were to occur, thermal profiles would suggest that this would be in the form of rain. Only subtle moderation in temperatures for Sunday and Monday, then models trend toward more significant warming for Tuesday through Thursday when highs may climb into the 50s in areas to the south of Interstate 90. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 642 PM CDT Fri Mar 15 2019 The main concern will be low stratus dropping southeast across the region late tonight into Saturday. A chance of light snow will accompany the stratus in east central SD into southwest MN. Models still uncertain in how low ceilings will reach, but will go with MVFR ceilings at KHON and KFSD. Sioux City will be on the edge of the lower stratus, but will leave out of the TAF for now. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...JM LONG TERM...JM AVIATION...
Hazardous weather outlook, Mar 15, 4:46 AM CDT, 17 hours before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 446 AM CDT Fri Mar 15 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-161000- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 446 AM CDT Fri Mar 15 2019 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Area rivers and streams are expected to crest today or tomorrow with a gradual fall thereafter. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas experiencing overland flooding from recent heavy rains should see water levels slowly recede. Flooding will continue on several area rivers into early next week. Additional runoff from melting snow pack will be limited by cooler than normal temperatures through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Lincoln | 82 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Union | 21 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Minnehaha | 11 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Mar 16, 4:12 AM CDT | Dense Fog Advisory | FSD | Brookings, Kingsbury, Lake, Miner, Moody | 5 hr |
| Mar 16, 4:26 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 83 days |
| Mar 16, 4:26 PM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Rock | 21 days |
| Mar 16, 3:33 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Mar 16, 4:26 PM CDT | River Flood Warning | FSD | Murray | 21 days |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.